MAUDE Adverse Event Report: COVIDIEN LLC (SHANGHAI) 30CM PERCUTANEOUS ANTENNA X1; ABLATION ANTENNA

COVIDIEN LLC (SHANGHAI) 30CM PERCUTANEOUS ANTENNA X1; ABLATION ANTENNA
Model Number CA30L1
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The return of the incident sample has been requested.To date, it has not been received for evaluation.Additional questions in regard to the incident have been asked.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that during a surgical liver ablation procedure, the pump was activated but the water flow was disturbed.When the generator was activated there was a temperature alert and the antenna wouldn't work.Another antenna was used.
 
Additional Manufacturer Narrative
Covidien reference#: (b)(4).Date of initial report: 01/29/2016.Date of follow-up report: 02/18/2016.Evaluation of the incident antenna confirmed the reported failure.Covidien¿s investigation identified two possible root causes for the device failure.The hub divider shifting distally within the hub or the inflow tube expanding or rupturing.Corrective actions have been implemented.A spacer was added to prevent the hub from shifting.Additionally, the inflow tube material was revised.The new inflow tube is made from polyimide, which results in inflow tubes with more strength reducing the likelihood of expansion or rupture.

Brand Name
30CM PERCUTANEOUS ANTENNA X1
Common Device Name
ABLATION ANTENNA
Manufacturer (Section D)
COVIDIEN LLC (SHANGHAI)
10 bldg, no.789 puxing rd
shanghai 20111 4
CH  201114
MDR Report Key5398467
Report Number3006451981-2016-00092
Device Sequence Number928217
Product Code NEY
UDI-Device Identifier10884521189553
UDI-Public01108845211895531716101610S4KG004X
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberCA30L1
Device Catalogue NumberCA30L1
Device Lot NumberS4KG004X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/29/2016
Supplement Report FDA Received Date02/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR